I have had asthma since i was a child (now 30), never smoked and have lived a healthy lifestyle. Slightly underweight and exercise regularly.
I recently started to increase my steroid medication after undergoing peak flow tests and asthma reviews. After I had a spirometric test however my doctor switched me to Symbicort 200 (1-4 doses twice daily) this week. In the first few days of taking symbicort, i felt different and my breathing felt slightly different. My peak flow increased slightly (from about 420 to 460ish - it raises in summer to approx 600). I've been feeling quite drowsy, slow and my breathing feels much slower. What concerns me is that when i exhale, i feel as if i need to push air out of the lungs. Almost as if i am not exhaling fully. I've never experienced this before so not sure what it could be. Inhaling is fine even during exercise and no wheezing.
I'm worried there may be an obstruction (copd?). If this is the case though, why did i not feel it before. (I was taking Seretide 500 twice daily before.)
What i am unsure about is whether i am reacting to the new medication? Or if this is normal and my lungs are just adapting to the better breathing created by the new meds. I have had a spirometric test which showed mild residual obstruction but i never physically felt this whilst breathing.
So, has anyone had similar experiences with Symbicort and if so, did they settle down and change over time? Should I be worried? I don't want to waste my Doctor's time if this is just normal....
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.